MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558870
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device confirmed that the rx tunnel was detached.Only the rx tunnel and the shipping mandrel of the device were returned; the catheter and the balloon were not returned with the device.It was reported that the device was use in the scope with 3.2 mm working channel.The dfu states that the cre rx biliary balloon dilatation catheter is designed to pass through an endoscope with a minimum 3.7 mm working channel; the balloon was inserted in a smaller scope than indicated in the dfu which could cause the alleged issue.Based on the condition and evaluation of the returned device, the most probable root cause is failure to follow instructions since the problem was traced to the user not following the manufacturer's instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Note: this report pertains to one of two cre rx biliary dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that two cre rx biliary dilatation balloons were used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the black rx tunnel of the device was detached inside the patient.Reportedly, it was noted that the working channel of the scope was too tight during advancement of the device down the scope.The detached part was retrieved using a rat tooth forceps.The same issue occurred with the second cre rx biliary dilatation balloon and they completed the procedure at this time.There were no patient complications reported as a result of this event.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8316861
Report Number3005099803-2019-00443
Device Sequence Number13719202
Product Code FGE
UDI-Device Identifier08714729965428
UDI-Public08714729965428
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2020
Device Model NumberM00558870
Device Catalogue Number45767
Device Lot Number0021434017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;